MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES PDT BLUPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES PDT BLUPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/562/000
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-use test the distal portion of the device did not connect completely to the introducer.No patient injury or involvement was reported.
 
Additional Manufacturer Narrative
One sample received from decontamination without its original packaging.Confirmed that no such difficulties were observed when inserted both inner cannulas into tracheostomy tube.Introducer was also smoothly inserted into tracheostomy tube when a small amount of lubricating jelly was applied as described in instruction for use (ifu).Based on above investigation and functional testing we were not able to confirm the defect reported by customer.A device history record (dhr) review was not performed as no fault was found.No information has been received to date.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX TUBES PDT BLUPERC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15409674
Report Number3012307300-2022-18872
Device Sequence Number5620841
Product Code BTO
UDI-Device Identifier15019517103397
UDI-Public15019517103397
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number101/562/000
Device Catalogue Number101/562/000
Device Lot Number3951189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown